What Are The Main Differences Between Allegra And Allegra
You might think theyre practically the same since theres only a one-letter difference, however, although both versions of Allegra contain fexofenadine, they have an important distinction: Allegra-D contains a decongestant called pseudoephedrine. Pseudoephedrine is often taken to relieve nasal congestion, or stuffy nose, associated with allergies or the common cold.
Allegra-D comes in a 12-hour and 24-hour tablet. The 12-hour formulation contains 60 mg of fexofenadine and 120 mg of pseudoephedrine while the 24-hour formulation contains 180 mg of fexofenadine and 240 mg of pseudoephedrine. Allegra-D is only recommended for adults and children who are 12 years of age or older.
Regular Allegra comes in an oral tablet, orally-disintegrating tablet, and liquid suspension. The 12-hour tablet contains 60 mg of fexofenadine while the 24-hour tablet contains 180 mg of fexofenadine. Adults and children who are 12 years of age and older can take Allegra tablets, but there are lower-strength versions available to treat allergic rhinitis in children aged 2 to 11 years old.
|Main differences between Allegra and Allegra-D|
|Who typically uses the medication?||Adults and children 12 years and older||Adults and children 12 years and older|
What Is The Most Important Information I Should Know About Fexofenadine And Pseudoephedrine
Do not use fexofenadine and pseudoephedrine if you have used an MAO inhibitor in the past 14 days. A dangerous drug interaction could occur. MAO inhibitors include isocarboxazid, linezolid, methylene blue injection, phenelzine, rasagiline, selegiline, tranylcypromine, and others.
Ask a doctor or pharmacist if it is safe for you to take this medication if you have:
- kidney disease
From Cold And Cough To Hemorrhoid And Nausea We Break Down Safe Otc Medications To Take While Pregnant
Its the dead of winter and you cant sleep, because youre 7 months pregnant and your baby has decided to be nocturnal. You know you need sleep, because lack of good rest inhibits your immune system. This stresses you out, because your spouse has a nasty cold, and youd rather avoid it.
Your spouse is resting peacefully in the guest room because he has a plethora of over-the-counter medications at his disposal.
But not you. Youre pregnant, and your OTC medicine choices are extremely limited. So, you hope to stay healthy amid the stress and discomfort of pregnancy. Not to mention its cold and flu season.
Then, you realize. Your nose is running. Your sinuses feel clogged. Youre getting sick.
Your first instinct is to want to grab those great medications your spouse is taking. But you know you have to be careful.
In no time, youre miserable with symptoms of the common cold. Youre desperate for relief, but you know the safety of your baby is paramount.
Advanced Womens Healthcare is here to help with a comprehensive list of safe over-the-counter medications to take during pregnancy. Always consult your doctor for the best personalized choices for you.
Pregnant women: Dont forget to get your flu shot at AWH Dallas!
Read Also: Does Smoking Weed Affect Pregnancy
What Other Drugs Could Interact With This Medication
There may be an interaction between fexofenadine pseudoephedrine and any of the following:
- abiraterone acetate
If you are taking any of these medications, speak with your doctor or pharmacist. Depending on your specific circumstances, your doctor may want you to:
- stop taking one of the medications,
- change one of the medications to another,
- change how you are taking one or both of the medications, or
- leave everything as is.
An interaction between two medications does not always mean that you must stop taking one of them. Speak to your doctor about how any drug interactions are being managed or should be managed.
Medications other than those listed above may interact with this medication. Tell your doctor or prescriber about all prescription, over-the-counter , and herbal medications you are taking. Also tell them about any supplements you take. Since caffeine, alcohol, the nicotine from cigarettes, or street drugs can affect the action of many medications, you should let your prescriber know if you use them.
All material copyright MediResource Inc. 1996 2022. Terms and conditions of use. The contents herein are for informational purposes only. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding a medical condition. Source: www.medbroadcast.com/drug/getdrug/Allegra-D
Safe Otc Allergy Meds To Take During Pregnancy
Note: Do not take the D forms of these medications in your first trimester.
Check with your doctor before taking any medicines during your pregnancy. Be especially cautious in the first trimester, a crucial time for your babys development.
You May Like: Can You Donate Plasma When Pregnant
You May Like: Which Insurance Is Best For Pregnancy
Is The Pfizer Vaccine Safe For Pregnancy
The vaccine, Prevnar 13®, is a pneumococcal conjugate vaccine indicated for the prevention of invasive disease caused by Streptococcus pneumoniae serotypes 1, 3, 4, 5, 6A, 6B, 7F, 9V, 14, 18C, 19A, 19F, and 23F. Prevnar 13 is also indicated for the prevention of otitis media caused by Streptococcus pneumoniae in children 6 months through 5 years of age.
Prevnar 13 is a vaccine indicated for the prevention of invasive disease caused by Streptococcus pneumoniae serotypes 1, 3, 4, 5, 6A, 6B, 7F, 9V, 14, 18C, 19A, 19F, and 23F. The vaccine is also indicated for the prevention of otitis media caused by Streptococcus pneumoniae in children 6 months through 5 years of age.
Prevnar 13 contains the following inactive ingredients: aluminum phosphate, 2-phenoxyethanol, polysorbate 80, and diphtheria CRM197 protein. Aluminum phosphate is an adjuvant used to increase the effectiveness of the vaccine. Polysorbate 80 is a surfactant used to stabilize the vaccine. Diphtheria CRM197 protein is a carrier protein used to increase the effectiveness of the vaccine.
Prevnar 13 is a sterile suspension for intramuscular injection. The vaccine is available in a single-dose vial and a pre-filled syringe.
The safety of Prevnar 13 during pregnancy has not been established. However, studies of other pneumococcal vaccines have not shown any problems with pregnancy.
Shelve Certain Allergy Medications For Now
Certain oral decongestants are associated with an increased risk of birth defects. These are medications taken by mouth that relieve congestion. Avoid antihistamines that are combined with a decongestant. You can recognize those because they often have a D for decongestant after the name, like Claritin-D.
Nasal sprays, as prescribed or recommended by a doctor, are medications applied in the nose. That means their effects dont go throughout the body like oral medications. Its still recommended that pregnant people avoid nasal spray decongestants. There isnt enough evidence to show whether theyre safe.
If youve been considering starting allergy shots, put them off until after your baby is born. If you were already taking allergy shots when you became pregnant, you can continue.
Keep taking allergic asthma medication if you were prescribed it. Uncontrolled asthma can cause serious health issues during pregnancy.
Read Also: How To Avoid Hair Loss During Pregnancy
Cautions With Other Medicines
Some medicines and fexofenadine can affect each other and increase the chances of you having side effects.
Check with your pharmacist or doctor if youre taking:
- ketoconazole, a medicine to treat fungal infections
- dronedarone, a medicine used in people who have had cardioversion to control their heart rate
- filgotinib or leflunomide, medicines to treat arthritis
- letermovir, a medicine used in people who have had a stem cell transplant
- pibrentasvir or velpatasvir, medicines to treat hepatitis C infection
- rifampicin, an antibiotic
- teriflunomide, a medicine to treat multiple sclerosis
- indigestion remedies containing aluminium or magnesium leave about 2 hours between taking fexofenadine and taking your indigestion remedy
- medicines to treat cancer
- any medicine that makes you drowsy, gives you a dry mouth, or makes it difficult for you to pee taking fexofenadine might make these side effects worse
Fexofenadine / Pseudoephedrine Pregnancy Warnings
This drug should not be used during pregnancy unless the benefit outweighs the risk to the fetus.AU TGA pregnancy category: B2US FDA pregnancy category: Not assigned:-Pseudoephedrine use during the first trimester may be associated with gastroschisis and small intestinal atresia data is limited and unconfirmed, risk appears to be low , and may only occur in combination products, but avoidance during the first trimester is nonetheless recommended. -Prostaglandin synthesis inhibitors like ibuprofen may cause persistent pulmonary hypertension of the newborn when given during the third trimester close to delivery.-Consider using a first-generation antihistamine during pregnancy, as extensive human data is available.
Don’t Miss: How To Track Ovulation To Avoid Pregnancy
Common Side Effects Of Allegra Vs Allegra
The most common side effects of Allegra and Allegra-D include headache, nausea, drowsiness, indigestion, and upper respiratory infections. Allegra may also cause painful menstrual cramps .
Side effects specific to Allegra-D include insomnia, dry mouth, heart palpitations, and nervousness. These unique side effects are caused by the pseudoephedrine in Allegra-D.
Serious side effects of Allegra are rare but generally involve sensitivity reactions to ingredients in the drug. The pseudoephedrine in Allegra-D may cause severe palpitations or high blood pressure, which may warrant medical attention in those who have preexisting cardiovascular problems.
This may not be a complete list of adverse effects that can occur. Please refer to your doctor or healthcare provider to learn more about side effects.
How To Cope With Side Effects Of Fexofenadine
What to do about:
- feeling sick stick to simple meals and do not eat rich or spicy food.
- feeling sleepy try a different non-drowsy antihistamine. If this does not help, talk to your doctor.
- headache make sure you rest and drink plenty of fluids. It’s best not to drink alcohol. Take an everyday painkiller like paracetamol or ibuprofen.
- dry mouth chew sugar-free gum or suck sugar-free sweets
- feeling dizzy lie down until you do not feel dizzy anymore, then get up slowly. Move slowly and carefully. Avoid coffee, cigarettes, alcohol and recreational drugs. If the dizzy feeling does not get better within a couple of days, speak to your pharmacist or doctor.
You May Like: How To Apply For Emergency Medical For Pregnancy
Who Should Not Take This Medication
Do not take this medication if you:
- are allergic to fexofenadine, pseudoephedrine, or any ingredients of the medication
- have narrow-angle glaucoma
- have severe high blood pressure
- have severe coronary artery disease
- are taking or have taken MAO inhibitors
- have a history of sensitivity to medications that cause nervous system stimulation, such as ephedrine
Safety Of Antihistamines During Pregnancy
Although pruritus is not a life-threatening medical condition, it can be extremely troublesome for pregnant women. Because of potential effects on the fetus, the treatment of pruritus in pregnancy requires prudent consideration. At one point, the physician will have to use the antihistamines and weigh the benefits against the teratogenic effects of the antihistamines. Physicians must decide whether to select an older, better-studied antihistamine, thought to be relatively safe during pregnancy, or a newer agent that has less adverse effect on quality of life but has a potential teratogenic effect.
Various recommendations and studies favor the use of first generation antihistamines for use during pregnancy. They point out that these antihistamines were in use for a longer period of time and were more widely used during pregnancy. More data are available about the various effects of the first generation antihistamines in pregnancy. Moreover a few of the second generation agents have been reported to be associated with an increased incidence of certain congenital malformations.
In 1993, the National Asthma Education and Prevention Program Working Group on Asthma and Pregnancy recommended the first-generation agents chlorpheniramine and tripelennamine as the antihistamines of choice during pregnancy, based on duration of availability as well as reassuring animal and human data.
Read Also: Can You Smoke Pot While Pregnant
How Should This Medicine Be Used
The combination of fexofenadine and pseudoephedrine comes as an extended-release tablet to take by mouth. The Allegra-D 12-hour tablet is usually taken once or twice a day on an empty stomach with water. The Allegra-D 24-hour tablet is usually taken once a day on an empty stomach with water. Allegra-D will work better if it is not taken with fruit juices such as orange, grapefruit, or apple juice. Take Allegra-D at around the same time every day. Follow the directions on your prescription label carefully, and ask your doctor or pharmacist to explain any part you do not understand. Take Allegra-D exactly as directed. Do not take more or less of it or take it more often than prescribed by your doctor.
Allegra-D controls the symptoms of seasonal allergic rhinitis but does not cure this condition. Continue to take Allegra-D even if you feel well and are not experiencing these symptoms. If you wait too long between doses, your symptoms may become worse.
Swallow the tablets whole do not split, chew, or crush them.
Is Kimchi Safe For Pregnancy
Yes, Kimchi is safe for pregnant women to eat. Kimchi is a traditional Korean dish that is made from fermented cabbage and other vegetables. It is a high-fiber, low-calorie food that is a good source of vitamins A, B, and C. Kimchi is also a good source of antioxidants, which can help protect the body from damage caused by free radicals.
Also Check: Is Monistat Safe For Pregnancy
What Other Drugs Will Affect Allegra
Taking Allegra-D with other drugs that make you sleepy or slow your breathing can worsen these effects. Ask your doctor before taking Allegra-D with a sleeping pill, narcotic pain medicine, muscle relaxer, or medicine for anxiety, depression, or seizures.
Other drugs may interact with fexofenadine and pseudoephedrine, including prescription and over-the-counter medicines, vitamins, and herbal products. Tell each of your health care providers about all medicines you use now and any medicine you start or stop using.
What About Supplements
Some nutritional or herbal supplements may help ease allergy symptoms. But don’t assume they’re safe just because they’re natural. Plenty of natural products can harm you and your baby. Always check with your healthcare provider before starting supplements.
Also, do what you can to limit contact with allergens:
- Use dust-proof covers on bedding
- Wash bedding frequently
- Shower after spending time outside
- Keep damp areas of the home clean and well aired
It’s a bad idea to let your allergy symptoms go unchecked. If these methods don’t work, safeguard your health by knowing what you can take when symptoms crop up.
Recommended Reading: Is It Safe To Take Xarelto While Pregnant
What Is Claritin
Claritin D is a prescription and over-the-counter medicine used to treat symptoms of seasonal allergies or the common cold, such as sneezing, runny nose, itchy/red/watery eyes, and post-nasal drip, as well as sinus pressure and nasal congestion.
The D in Claritin-D stands for decongestant. Claritin-D is a combination medication with active ingredients loratadine and pseudoephedrine. Pseudoephedrine, the nasal decongestant, separates Claritin-D from Claritin, which only contains loratadine.
What Is Allegra
Allegra-D contains a combination of fexofenadine and pseudoephedrine. Fexofenadine is an antihistamine that reduces the effects of natural chemical histamine in the body. Histamine can produce symptoms of sneezing, itching, watery eyes, and runny nose.
Pseudoephedrine is a decongestant that shrinks blood vessels in the nasal passages. Dilated blood vessels can cause nasal congestion .
Allegra-D may also be used for purposes not listed in this medication guide.
Recommended Reading: What Happens During Week 4 Of Pregnancy
When To Take It
Try to take fexofenadine tablets at about the same time every day. Choose a time that is easy to remember.
You may only need to take fexofenadine on a day you have symptoms, such as when youve been exposed to something youre allergic to, like animal hair.
Or you may need to take it regularly to prevent symptoms, such as to stop hay fever during spring and summer.
Is Allegra Safe During Pregnancy And Breastfeeding
Generic Name: FexofenadineFDA Drug Category: CFexofenadine, most commonly known as Allegra, is an over-the-counter and prescription medication used to treat allergy symptoms. There have been no human studies completely to prove or disprove safety during pregnancy and animal studies have been inconclusive. If prescribed fexofenadine, follow the dosage instructions as directed by your physician making sure to take only the recommended dose. Fexofenadine is also sold as Allegra, Aller-Ease and Childrens Allegra.
Read Also: How To Know If Your Pregnant Early Signs
What Special Precautions Should I Follow
Before taking Allegra-D :